Alert archive / Indiana / Flash Flood Warnings in 2006

Flash Flood Warning 15, NWS Louisville, KY

March 12, 2006Dubois County, Orange County, Indiana

NWS Louisville, KY issued this flash flood warning at Mar 12, 2006, 3:34 AM EST for Dubois County, Orange County, Indiana. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 3:34 AM EST (08:34 UTC)
Expired
Mar 12, 2006, 7:30 AM EST
In force
4 hr
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Dubois County, IN, Orange County, IN

What was reported inside it

TimeReportWhereRemark
Mar 12, 4:17 AM ESTFLASH FLOODIreland, INSPOTTER REPORT OF COUNTY ROADS IN THE AREA UNDER WATER
Mar 12, 4:51 AM ESTFLASH FLOODFrench Lick, INMANY PARTS OF FRENCH LICK FLOODED. NUMEROUS ROADS WITH WATER OVER THEM COUNTYWIDE.
Mar 12, 6:45 AM ESTFLASH FLOODPaoli, INHIGHWAY 337 IS CLOSED BETWEEN ORLEANS AND LIVONIA. HIGHWAY 150 IS CLOSED BETWEEN PAOLI AND PROSPECT. HIGHWAY 56 IS CLOSED BETWEEN PROSPECT AND THE DUBOIS COUNTY LINE. HIGHWAY 37 BETWEEN ORLEANS AND PAOLI IS OPEN...BUT WILL LIKELY BE CLOSED BY NOON TODAY. THE C
Mar 12, 7:16 AM ESTFLASH FLOODJasper, INSTATE ROAD 145 IS CLOSED BETWEEN BIRDSEYE AND INTERSTATE 64. SEVERAL COUNTY ROADS ARE CLOSED INCLUDING SOME STREETS IN JASPER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 120835
FFWLMK
INC037-117-121230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 AM EST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
  ORANGE COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 730 AM EST

* AT 330 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF THUNDERSTORMS ACROSS DUBOIS AND ORANGE COUNTIES.  
  ADDITIONAL THUNDERSTORMS WERE LOCATED ACROSS GIBSON AND PIKE COUNTIES
  OF SOUTHERN INDIANA.  THESE STORMS WERE MOVING EAST AT 50 MPH.


* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PAOLI.

WITH RECENT RAINS...THE GROUND IS SATURATED ACROSS DUBOIS AND ORANGE 
COUNTIES AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE 
POSSIBLE OVER THE NEXT SEVERAL HOURS AS THUNDERSTORMS TRAIN OVER THE 
SAME AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IF YOU ENCOUNTER FLOOD 
WATERS OVER A ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE.

REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.

LAT...LON 3821 8707 3851 8707 3849 8689 3852 8684
      3852 8670 3868 8668 3868 8632 3840 8632
      3841 8669 3835 8673 3825 8669 3825 8679
      3820 8680

$$

JARVIS
2 follow-up statements
000 
WGUS73 KLMK 120954
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 AM EST SUN MAR 12 2006

INC037-117-121230-
ORANGE IN-DUBOIS IN-
453 AM EST SUN MAR 12 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 730 AM EST FOR DUBOIS AND
ORANGE COUNTIES...

AT 449 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY SHOWERS AND THUNDERSTORMS REPEATEDLY MOVING OVER 
DUBOIS AND ORANGE COUNTIES. LOCAL LAW ENFORCEMENT IN BOTH COUNTIES 
ARE REPORTING NUMEROUS ROADS WITH WATER OVER THEM...PARTICULARLY IN 
THE FRENCH LICK AREA.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3821 8707 3851 8707 3849 8689 3852 8684
      3852 8670 3868 8668 3868 8632 3840 8632
      3841 8669 3835 8673 3825 8669 3825 8679
      3820 8680

$$
CS
000 
WGUS73 KLMK 121158
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 AM EST SUN MAR 12 2006

INC037-117-121230-
ORANGE IN-DUBOIS IN-
654 AM EST SUN MAR 12 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 730 AM EST FOR DUBOIS AND
ORANGE COUNTIES...

IN ORANGE COUNTY...EMERGENCY MANAGEMENT REPORTED NUMEROUS ROAD 
CLOSURES...INCLUDING HIGHWAY 337 BETWEEN ORLEANS AND 
LIVONIA...HIGHWAY 150 BETWEEN PAOLI AND PROSPECT. HIGHWAY 37 BETWEEN 
ORLEANS AND PAOLI IS CURRENTLY OPEN...BUT IS EXPECTED TO CLOSE 
BEFORE NOON TODAY. THE COUNTY EMERGENCY MANAGER HAS REQUESTED THAT 
TRAVELERS STAY OFF THESE ROADS THIS MORNING.



ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF INCH ARE POSSIBLE IN 
THE WARNED AREA.

LAT...LON 3821 8707 3851 8707 3849 8689 3852 8684
      3852 8670 3868 8668 3868 8632 3840 8632
      3841 8669 3835 8673 3825 8669 3825 8679
      3820 8680

$$

JSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 2:44 AM EST, 50 minutes earlier.

Area forecast discussion, Mar 12, 2:44 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 AM EST SUN MAR 12 2006

..SVR WX AND HVY RAIN THREATS CONTINUE THROUGH MONDAY...

.MESO UPDATE...
BANDS OF TSRA CONTINUE TO CREEP SLOWLY EWD TOWARD THE LMK CWA...
NOW JUST ENTERING DUBOIS AND ORANGE COUNTIES IN SRN INDIANA.
OVERALL DECREASE IN SVR THREAT SEEMS TO BE OCCURRING WITH THESE
CELLS IN SW INDIANA...AS THESE STORMS MOVE INTO A MORE ELEVATED
ENVIRONMENT PER 0720 UTC ACARS SOUNDING AT SDF. WILL CONTINUE TO
MONITOR SVR POTENTIAL...MAINLY FOR HAIL AND WINDS. LOTS OF
LIGHTNING REMAINS WITH THESE CELLS. HEAVY RAINFALL AND FLOODING IS
OF MORE IMMEDIATE CONCERN AND ONCE RAINS MOVE MORE INTO THESE
COUNTIES...WE WILL BE QUICK TO ISSUE FLASH FLOOD WARNINGS OVER
PARTS OF SRN IND DUE TO SATURATED GROUND CONDITIONS AND TRAINING
CELLS UPSTREAM OVER SRN IL/SW IN.

CS

&&

.PREV DISCUSSION... (ISSUED 145 AM EST SUN MAR 12 2006)

SHORT TERM (TODAY-TONIGHT)...

CURRENT FORECAST REFLECTS EXPECTED WX OVER NEXT 30 HOURS WELL...AND
ONLY SLIGHT CHANGES ANTICIPATED WITH MORNING ISSUANCE.

EXTENSIVE BAND OF TSRA ONGOING FROM NW OHIO ALL THE WAY BACK INTO
ERN OK...WITH EMBEDDED SEVERE/TORNADIC STORMS MOST NOTABLY OVER SRN
IL AS OF 04-06 UTC. 00 UTC NAM OMEGA FIELDS CAPTURE THE OVERALL PCPN
PATTERNS QUITE WELL AND WILL FOLLOW. WE EXPECT CELLS WITHIN THIS
BAND OF TSRA TO CONTINUE TRAINING OFF THE THE NE WITHIN THE 0-6KM
MEAN WIND...BUT THERE SHOULD BE A GRADUAL EWD MOTION OF THE OVERALL
BAND THROUGH 12 UTC SUNDAY WITH A 700MB UPWARD MOTION AXIS FROM SRN
IL INTO SRN IND AND SRN OH AT THAT TIME. WITHIN MOST LLJ...
ADDITIONAL (BUT MORE SCT) SHRA WITH THUNDER WILL LIKELY DEVELOP
SOUTH OF THAT ORGANIZED BAND THROUGH THE REMAINDER OF THE OVERNIGHT
INTO SUN MORNING.

THROUGH EARLY AFTN TODAY...WE WILL CONTINUE CATEGORICAL POPS OVER
MUCH OF THE CWA...WITH POTENTIAL FOR TRAINING HEAVY RAINS/FLOODING
OVER THE CURRENT FLOOD WATCH AREA. 3HR FLOOD GUIDANCE VALUES ARE
VERY LOW IN SRN INDIANA WHERE ANOTHER 2-3 INCHES OF RAIN FELL SAT
MORNING...SO EVEN .50 TO .75 OF RAIN COULD CAUSE PROBLEMS. AS THESE
STORMS HEAD E THEY WILL ENCOUNTER MORE STABILIZED AIRMASS WITH 0445
UTC SDF ACARS SOUNDING SHOWING STABILIZED BOUNDARY LAYER (56F AT THE
SFC BUT NEARLY 70F AT 1600FT). HOWEVER WEST OF SFC WARM FRONT
(POSITIONED HNB-FTK-SME AS OF 06 UTC) ENOUGH SFC BASED INSTABILITY
EXISTS THAT SVR STORMS REMAIN A GOOD POSSIBILITY. WINDS OVER THE CWA
HAVE BEEN VEERING TO A MORE SLY DIRECTION PAST COUPLE HOURS...
INDICATING THAT WARM FRONT WILL LIKELY LIFT N THROUGH DAYBREAK...
ALLOWING MUCH OF THE CWA TO BE IN A WARM SECTOR TYPE AIRMASS. LARGE
HAIL AND HIGH WINDS PRIMARY THREATS THROUGH DAYBREAK TODAY...BUT
ISLTD TORNADO THREAT COULD BE ENHANCED NEAR THE WARM FRONT OVER SRN
IND...GIVEN STORM HISTORIES EARLIER OVER SRN IL.

NAM INDICATING THAT MAIN AXIS OF PCPN SHOULD EXIT THE CWA TO THE
E/NE BY AROUND OR A LITTLE AFTER 18 UTC/EARLY SUN AFTN. BY 00
UTC...NAM SHOWS A BROAD AREA OF SUBSIDENCE OVER THE LOWER OHIO
VALLEY...SO WILL DROP POPS INTO LOW CHC CATEGORY CENTERED ON THAT
TIME (LATE AFTN/EARLY EVE SUNDAY). ANOTHER ROUND OF SVR TSRA LOOKS
TO DEVELOP OVER MO/IL/AR BY THAT TIME (SPC HIGH RISK AREA)...BASED
ON THE CAPE/SHEAR DISTRIBUTIONS IN CONJUNCTION WITH PASSING UPPER
TROF. NAM OMEGA PATTERNS SUGGEST THAT THIS CONVECTION WOULD ORGANIZE
INTO A BROKEN LINE OF STORMS AND DROP ESE INTO THE LMK CWA...AGAIN
AFTER MIDNIGHT. FCST 700MB RH FIELDS SHOW A FAIR AMT OF DRY AIR
ENTRAINMENT POTENTIAL INTO THESE STORMS OVERNIGHT...SUGGESTIVE OF AN
ENHANCED DAMAGING WIND THREAT FOR THE CWA. SQ LINE WOULD LIKELY BE
INTO THE CNTRL SECTIONS OF THE CWA BY 12 UTC MONDAY. HVY RAIN THREAT
REMAINS TONIGHT...ANY ADDITIONAL RAINFALL WOULD QUICKLY CAUSE
FLOODING ISSUES OVER SRN IND/NC KY...SO WILL EXTEND THE FLOOD WATCH
IN ITS CURRENT GEOGRAPHICAL CONFIGURATION UNTIL 12 UTC MONDAY.

REGARDING TEMPERATURES...WITH CWA EXPECTED TO BE SOLIDLY IN THE WARM
SECTOR...CONTINUED FCST OF MID/UPPER 70S THIS AFTN OVER NEARLY THE
WHOLE AREA. THIS IS PREDICATED ON WIDESPREAD PCPN NOT EXISTING THIS
AFTN AND SOME BREAKS IN THE CLOUD COVER. WITH 10 TO 20 MPH
SOUTHERLIES CONTINUING THIS EVE...TEMPS WILL LIKELY FALL SLOWLY.
LOWS IN THE LOWER 60S WEST/UPPER 50S EAST SOUNDS REASONABLE AT THIS
TIME.

CS

LONG TERM (MONDAY-SATURDAY)...

MONDAY AND MONDAY NIGHT...

THE DEEP TROUGH ACROSS THE WESTERN STATES WILL FINALLY LIFT OUT
EARLY MONDAY AS BACK EDGE OF A STRONG JET ROUNDS THE BASE AND MOVES
INTO THE SOUTHERN PLAINS. THE LAST OF A SERIES OF DISTURBANCES WILL
EJECT ONTO THE SOUTHERN PLAINS. THIS WILL QUICKLY EJECT LOW PRESSURE
WHICH WILL MOVE NORTHEAST ACROSS ILLINOIS AND TOWARD THE WESTERN
GREAT LAKES EARLY MONDAY.

THE SOUTHERN OHIO RIVER VALLEY WILL BE IN THE WARM SECTOR EARLY
MONDAY...WITH A COLD FRONT EXPECTED TO EXTEND FROM NORTHERN ILLINOIS
THROUGH MISSOURI AT 12Z. THIS FRONT WILL RAPIDLY MOVE SOUTHEAST...
CROSSING THE OHIO RIVER DURING THE AFTERNOON OR EARLY EVENING HOURS.
INSTABILITY MONDAY AHEAD OF THIS FRONT WILL DEPEND ON THE FRONTS
TIMING...BUT MORE IMPORTANTLY...ON THE NATURE OF OVERNIGHT
CONVECTION LATE SUNDAY OR EARLY MONDAY. ONE OR MORE LINES OF STORMS
ARE EXPECTED TO MOVE ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY
DURING THE EARLY MORNING HOURS...POSSIBLY MOVING ACROSS OUR CWA
DURING THE MORNING HOURS. SURFACE BASED INSTABILITY MAY NOT RECOVER
FROM MORNING CONVECTION. WITH DISTINCT LINEAR FORCING AND STRONG LOW
LEVEL WIND FIELDS WIND DAMAGE IS POSSIBLE MONDAY...EITHER FROM ANY
INITIAL SQUALL LINE ARRIVING IN THE MORNING...OR REDEVELOPMENT OF
STORMS IN THE AFTERNOON AHEAD OF THE COLD FRONT.

MUCH COLDER AIR WILL ARRIVE OVERNIGHT MONDAY. HIGH PRESSURE WILL
BUILD SOUTHWARD ACROSS THE MISSOURI VALLEY. ANY LEFT-OVER POST
FRONTAL SHOWERS WILD EXIT KENTUCKY BY LATE MONDAY EVENING...ALTHOUGH
SKIES SHOULD REMAIN CLOUDY WITH WRAP-AROUND LOW STRATUS.

TUESDAY AND WEDNESDAY...

HIGH PRESSURE WILL MOVE ACROSS THE REGION. WINDS WILL DIMINISH LATE
TUESDAY AND BECOME LIGHT BEFORE SWITCHING TO LIGHT SOUTHERLY
WEDNESDAY. EXPECT PARTLY CLOUDY SKIES AND SEASONABLY COOL
TEMPERATURES.

THURSDAY AND THURSDAY NIGHT...

LIMITED MOISTURE WILL RETURN AHEAD OF FAST MOVING UPPER AIR
DISTURBANCE EXPECTED TO MOVE ACROSS INDIANA LATE THURSDAY. HAVE
MAINTAINED CHANCE OF THUNDERSTORMS.

FRIDAY AND SATURDAY...

STRONG CANADIAN HIGH PRESSURE IS FORECAST TO MOVE INTO THE UPPER
MIDWEST BY BOTH THE ECWMF AND THE GFS FRIDAY. THIS WILL BRING IN A
UNSEASONABLY COOL AIRMASS INTO THE LOWER OHIO VALLEY FRIDAY IN THE
WAKE OF THE DEPARTING UPPER LEVEL FEATURE. HAVE LOWERED FRIDAY AND
SATURDAYS FORECAST HIGHS A FEW DEGREES.

JSD

LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH MONDAY MORNING ALONG/N OF A
HANCOCK-HARRISON COUNTY LINE.
IN...FLOOD WATCH THROUGH MONDAY MORNING ALL ZONES.

&&
Hazardous weather outlook, Mar 11, 10:46 PM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 PM EST SAT MAR 11 2006

INZ076>079-083-084-089>092-KYZ023>025-030>037-120945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
946 PM CST SAT MAR 11 2006 /1046 PM EST SAT MAR 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A FLOOD WATCH IS IN EFFECT.

HEAVY RAINFALL FROM STORMS ON SATURDAY SATURATED THE GROUND ALONG
AND NORTH OF THE OHIO RIVER.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS.
ADDITIONAL FLOODING MAY OCCUR ACROSS SOUTH CENTRAL INDIANA AND
EXTREME NORTH CENTRAL KENTUCKY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO EXISTS
TONIGHT...WITH LOCALIZED HIGH WINDS AND LARGE HAIL THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

A FLOOD WATCH IS IN EFFECT FOR SUNDAY. EARLY SUNDAY MORNING...A SUBSTANTIAL
BAND OF SHOWERS AND THUNDERSTORMS IS FORECAST TO MOVE THROUGH THE OHIO
VALLEY. THIS BAND OF STORMS HAS POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL...MAINLY FOR THE NORTHWESTERN PORTIONS OF THE OUTLOOK
AREA.

THE STORM PREDICTION CENTER HAS PLACED MUCH OF SOUTH CENTRAL
INDIANA...AND WESTERN KENTUCKY IN A MODERATE RISK FOR LATE SUNDAY
INTO EARLY MONDAY MORNING. THE REST OF CENTRAL KENTUCKY AND THE
BLUEGRASS REGION IS IN A SLIGHT RISK.

SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS
ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY OVERNIGHT. DAMAGING WINDS WILL
BE THE PRIMARY THREAT. MARGINALLY SEVERE HAIL IS ALSO POSSIBLE
WITHIN THE STRONGER CELLS.

THESE STORMS MAY BRING AN ADDITIONAL INCH OF RAIN ACROSS THE
REGION...CREATING MORE FLOODING PROBLEMS ACROSS SOUTH CENTRAL
INDIANA AND FAR NORTH CENTRAL KENTUCKY.

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL KENTUCKY MONDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT.
ANY THUNDERSTORMS THAT DEVELOP MONDAY AFTERNOON MAY BECOME
STRONG...AND THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE
REGION IN A SLIGHT CHANCE FOR SEVERE WEATHER.

A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AS WELL.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. ALL
REPORTS OF FLOODED ROADWAYS...AND CREEKS OR STREAMS OUT OF THEIR
BANKS WOULD BE GREATLY APPRECIATED.

SPOTTER ACTIVATION WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY
MORNING...AND AGAIN MONDAY AFTERNOON AND EVENING.

KYZ026>029-038>043-045>049-053>057-061>067-070>078-081-082-120945-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
946 PM CST SAT MAR 11 2006 /1046 PM EST SAT MAR 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SOME OF THE
STORMS MAY BECOME SEVERE...WITH GUSTY WINDS AND LARGE HAIL THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

THE STORM PREDICTION CENTER HAS PLACED MUCH OF SOUTH CENTRAL
INDIANA...AND WESTERN KENTUCKY IN A MODERATE RISK FOR LATE SUNDAY
INTO EARLY MONDAY MORNING. THE REST OF CENTRAL KENTUCKY AND THE
BLUEGRASS REGION IS IN A SLIGHT RISK.

SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS
ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY OVERNIGHT. DAMAGING WINDS WILL
BE THE PRIMARY THREAT. MARGINALLY SEVERE HAIL IS ALSO POSSIBLE
WITHIN THE STRONGER CELLS.

THESE STORMS MAY BRING AN ADDITIONAL INCH OF RAIN ACROSS THE
REGION...CREATING MORE FLOODING PROBLEMS ACROSS SOUTH CENTRAL
INDIANA AND FAR NORTH CENTRAL KENTUCKY.

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL KENTUCKY MONDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT.
ANY THUNDERSTORMS THAT DEVELOP MONDAY AFTERNOON MAY BECOME
STRONG...AND THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE
REGION IN A SLIGHT CHANCE FOR SEVERE WEATHER.

A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...SUNDAY...AND MONDAY.

13

In the hours before

Special weather statement, Mar 12, 2:08 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EST SUN MAR 12 2006

INZ076-077-083-084-089-090-KYZ023>025-120900-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG
108 AM CST SUN MAR 12 2006 /208 AM EST SUN MAR 12 2006/

...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH CENTRAL
INDIANA...

A CLUSTER OF VERY STRONG THUNDERSTORMS WILL CONTINUE MOVING
NORTHEASTWARD INTO PARTS OF SOUTH CENTRAL INDIANA AND NORTHWEST
KENTUCKY...WEST OF A SALEM TO BRANDENBURG LINE...THROUGH 4 AM EST
(3 AM CST). A TORNADO WATCH IS NOW IN EFFECT...SO SOME OF THESE
STORMS COULD BECOME SEVERE. STORMS WILL ALSO DROP HEAVY RAINS...
WHICH MAY RESULT IN LOCALIZED FLOODING OVERNIGHT. ADDITIONAL
RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...
FORECASTS...AND POSSIBLE WARNINGS ON THIS WEATHER SITUATION.
WATCH FOR FLOODED ROADWAYS...DO NOT DRIVE THROUGH AREAS WHERE
WATER COVERS THE ROAD...WHICH CAN BE VERY HARD TO SEE AT NIGHT.

CS
Special weather statement, Mar 12, 2:08 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EST SUN MAR 12 2006

INZ076-077-083-084-089-090-KYZ023>025-120900-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG
108 AM CST SUN MAR 12 2006 /208 AM EST SUN MAR 12 2006/

...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH CENTRAL
INDIANA...

A CLUSTER OF VERY STRONG THUNDERSTORMS WILL CONTINUE MOVING
NORTHEASTWARD INTO PARTS OF SOUTH CENTRAL INDIANA AND NORTHWEST
KENTUCKY...WEST OF A SALEM TO BRANDENBURG LINE...THROUGH 4 AM EST (3
AM CST). A TORNADO WATCH IS NOW IN EFFECT FOR PARTS OF THE AREA...SO
SOME OF THESE STORMS COULD BECOME SEVERE. STORMS WILL ALSO DROP
HEAVY RAINS...WHICH MAY RESULT IN LOCALIZED FLOODING OVERNIGHT.
ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST
INFORMATION...FORECASTS...AND POSSIBLE WARNINGS ON THIS WEATHER
SITUATION. WATCH FOR FLOODED ROADWAYS...DO NOT DRIVE THROUGH AREAS
WHERE WATER COVERS THE ROAD...WHICH CAN BE VERY HARD TO SEE AT NIGHT.

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:53 AM ESTSevere Thunderstorm WarningLMKOrange22 min
Mar 12, 4:35 AM ESTFlash Flood WarningLMKJefferson, Scott, Washington4 hr
Mar 12, 4:56 AM ESTSevere Thunderstorm WarningLMKJefferson34 min
Mar 12, 4:59 AM ESTTornado WarningLMKJefferson21 min
Mar 12, 5:08 AM ESTFlash Flood WarningLMKCrawford, Perry4 hr
Mar 12, 5:41 AM ESTFlash Flood WarningLMKFloyd, Harrison4 hr
Mar 12, 5:55 AM ESTFlash Flood WarningLMKClark4 hr
Mar 12, 6:06 PM ESTSevere Thunderstorm WarningLMKCrawford, Orange39 min

Nearby

Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.